3 Fat Chicks on a Diet Weight Loss Community

3 Fat Chicks on a Diet Weight Loss Community (https://www.3fatchicks.com/forum/)
-   Depression and Weight Issues (https://www.3fatchicks.com/forum/depression-weight-issues-76/)
-   -   Medication (https://www.3fatchicks.com/forum/depression-weight-issues/14065-medication.html)

Phoebe 03-06-2002 06:42 AM

Medication
 
Thank you Suzanne for starting this forum. It really helps to discuss depression with people who actually know how you feel.

I was initially diagnosed as clinically depressed in August 1996 and since then have had several bouts, some of which I have taken medication for. I just wanted to ask if anyone here on 3fc has taken medication and lost weight. I didn't know that weight gain was a side affect of anti-depressants but am not surprised as the ones I have taken have generally made me feel very sedated and not at all active.

I am not on medication at the moment but was considering going back on it. I really really want to lose weight though and although being overweight isn't the cause of my depression, it certainly doesn't help when I feel low. So I am trying to balance out whether to go back on medication or not.

asta 03-06-2002 06:59 AM

Good topic!:D

I have been on prozac for about 18 months and have lost a little over 100 lbs. I think that it helps with weight loss.

asta

Loves-to-Be 03-06-2002 09:48 PM

What a great forum! I've been depressed on and off since I was 10 but have been on medication for only 2 years. (thank God for SSRI's) I had a huge spell of clinical depression in 1987 that lasted 3 years. In that time I gained 120 pounds. The prozac has given me the ability to think about, and do something about, the weight after all these years.

Talk to your DR. and explain your concerns. The meds are more likely to help you than hurt you.

Yvette:)

Freckles 03-07-2002 07:01 AM

THANKS FOR OPENING UP THIS THREAD!

I believe that this thread will be a big hit! I'm finding out that depression & weight problems go together! I'm on Wellbutrin right now, but am thinking about trying another.
I thought I read somewhere that there is a drug out there somewhere that you are given a shot once p/month & that you don't have to worry about medicine until another month rolls along. Wouldn't that be great? I'm not sure if it w/b for everyone, but I'd sure like to check it out! I'll check in later & see what everyone will be posting. Thanks again!

veggie 03-07-2002 01:47 PM

Ive been on efexor for about 3 months I havent lost any weight but I dont think I can put the blame on the tablets personaly!

dentrassi 03-07-2002 11:45 PM

Monthly meds
 
I think there is a Prozac that you only take once a month, don't know if it is a shot or not though.

Freckles 03-08-2002 01:30 PM

Thanks Dentrassi, for the info.! I'm going to ask my doctor about the once p/month Prozac. :^: See yah later!

sweetone 03-16-2002 09:55 AM

Hi. I've been taking Prozac on and off for about 12 years now. The first time I took it, I lost a lot of weight, but I was also exercising more because I felt better.

I have since put on a lot more weight, but I don't think that it has to do with the antidepressents for me as I gained it both while on and while off the drug.

I'm not sure about once-a-month Prozac, but there is a once-a-week Prozac. Just remember that there probably isn't a generic for the once-a-week. There is, however, a generic now for the daily pill, and I believe it's about 1/2 to 2/3 the cost of the brand name.

Angie

Freckles 03-16-2002 04:30 PM

Dear Angie:

Thanks for the information on Prozac. Maybe it does have to be taken once p/wk. instead of once p/month. I haven't asked my my doctor yet, but will soon. Have a great weekend!


All times are GMT -4. The time now is 12:07 PM.


Copyright 2018 MH Sub I, LLC dba Internet Brands. All rights reserved. Use of this site indicates your consent to the Terms of Use.